It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 11-19-2012, 03:57 PM   #1
Newbie
(female)
 
Join Date: Nov 2012
Posts: 3
Zena9976 HB User
Unhappy Lamictal Help :(

Ok, I've recently been diagnosed with bipolar disorder. I've been taking 25 mg of lamictal for about a month now, and my doctor just stepped me up to 100mg.
He told me to start taking 50 mg after the first week but 50 mg kept me up all night and I felt like I was going insane on it. I forgot to speak up when I saw my doctor today and he upped my dosage to 100mg. I hate this medication, and I don't feel the need for it but I've read so many horrifying things about what happens when I go off of it. Any suggestions?
I need to sleep, I have to. I'm scared to take melatonin with this medicine since I have read somewhere that they don't mix well. My other problem is I have to be up at 5 am to take my adderall, and I just don't know what to do! I feel horrible, I keep having breakdowns and I keep crying. I feel so stupid for not telling my doctor I don't like the medicine and to take me off of it... can I just stop taking it? Or ween myself off by taking half a pill for a week, then a quarter until the original bottle is gone? I really can't take much more of this and I really don't feel the need for it!

Last edited by Zena9976; 11-19-2012 at 08:21 PM.

 
Reply With Quote
Old 11-20-2012, 08:29 PM   #2
Newbie
(male)
 
Join Date: Nov 2012
Location: NEW YORK
Posts: 1
ZHAZHA1111 HB User
Re: Lamictal Help :(

Hi, when were you diognosed?

 
Reply With Quote
Sponsors Lightbulb
   
Old 11-22-2012, 10:53 PM   #3
Newbie
(female)
 
Join Date: Nov 2012
Posts: 3
Zena9976 HB User
Re: Lamictal Help :(

I was diagnosed in September

 
Reply With Quote
Old 11-23-2012, 08:19 AM   #4
Newbie
(male)
 
Join Date: Jun 2012
Location: H.B. California
Posts: 9
ROSSIV46 HB User
Re: Lamictal Help :(

It's probably really important you contact your dr if even over the phone. I also have a hard time telling my Dr. when I don't like somthing and I get nervous and dont speak up. Lately I've gotten better because thats the only he knows and can make the changes needed. I don't think you should stop before speaking to the DR.

 
Reply With Quote
Old 11-23-2012, 09:14 PM   #5
mc7 mc7 is offline
Senior Member
(male)
 
mc7's Avatar
 
Join Date: Nov 2012
Location: US - Ohio
Posts: 275
mc7 HB Usermc7 HB Usermc7 HB Usermc7 HB Usermc7 HB Usermc7 HB Usermc7 HB User
Re: Lamictal Help :(

I took Lamictal for about 9 months. It made me sleep very lightly, which made life surreal. I found it made me feel really weird and impulsive. I didn't feel I was "in the present emotionally." I quit taking it eventually.

You didn't ask about non-pharmaceutical ways to treat mood disturbance, but presumably you might be interested in my gleanings. If you're not eating well, you'd probably be surprised what better eating can do for your mood. I started eating better and feeling better. I realized I mostly just had reactive hypoglycemia. I couldn't eat glucose, fructose, invert sugar, or other concentrated simple sugars or I'd get mood swings from the blood sugar swing. (Better eating otherwise has given me quite a bit of tolerance for smaller amounts of simple sugars.)

It took me years before I finally learned what had made me so depressed (that I had sought treatment). It was melatonin. I've learned that melatonin can make me extremely depressed. Time and time again I experienced taking 3 mg one night would make me depressed (sometimes for weeks afterward). I don't understand why. It's almost unbearable how long the depression lasts after taking it. I have seen a FEW other reports of people experiencing this terrible side effect as well. Maybe it has to do with hormone disturbance or disturbing serotonin enzyme or receptor regulation. It's definitely something to watch out for if you take melatonin.

Too much calcium or vitamin D can cause mood disturbances too. I've learned phosphate is actually psychoactive (at least for some people). Too much phosphate can make me really depressed even now. Smaller amounts usually just make me feel emotionally detached (indifferent to things that would/should evoke emotion). It's not phosphate itself (which is essential for life!), it's just phosphate beyond some limit. Phosphoric acid and high phosphates are in a LOT of food. Soda and many other drinks are the worst things.

Of course, this is just my experience; your situation is very very likely different. But even if sugar/calcium/vit.D/phosphate aren't your issues, they can probably exacerbate (most) 'true' bipolar disorder too (& depression). And rather than melatonin, I've read that it helps us become tired at night to spend time outdoors in the morning. Morning light exposure can reprogram the circadian rhythm. I hope this info helps!

 
Reply With Quote
Reply Reply

Tags
adderall, depression, lamictal



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Abilify
Depakote
Lamictal
Lexapro
Lithium
  Prozac
Seroquel
Wellbutrin
Zoloft
Zyprexa




TOP THANKED CONTRIBUTORS



reesie (68), katlin09 (59), Administrator (24), TinoRock (14), bprapcyc (10), thatgirl141 (7), lynnlee (6), annii456 (4), ghelpmelivelife (4), goody2shuz (3)

Site Wide Totals

teteri66 (1165), MSJayhawk (1000), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 03:06 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!